Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 97, NWS Charleston, SC

September 2, 2014Bryan County, Bulloch County, Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Sep 2, 2014, 3:11 PM EDT for Bryan County, Bulloch County, Effingham County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2014, 3:11 PM EDT (19:11 UTC)
Expired
Sep 2, 2014, 3:56 PM EDT
In force
45 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Bulloch County, GA, Effingham County, GA

The radar

The Charleston,SC radar (KCLX), 70 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 3:20 PM EDTTSTM WND DMG2 Sw Rincon, GATWO TREES WERE BLOWN DOWN ALONG BLUE JAY ROAD NEAR THE BLANDFORD ROAD INTERSECTION. TIME WAS ESTIMATED FROM RADAR DATA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1607 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

051 
WUUS52 KCHS 021911
SVRCHS
GAC029-031-103-022015-
/O.NEW.KCHS.SV.W.0097.140902T1911Z-140902T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT TUE SEP 2 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 415 PM EDT

* AT 311 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR
  GUYTON...MOVING SOUTHWEST AT 20 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...
  EXTREME CLOUD TO GROUND LIGHTNING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SPRINGFIELD...STILLWELL...GUYTON...PINEORA...MARLOW...LEEFIELD...
  STILSON...EDEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3258 8137 3246 8119 3244 8121 3237 8117
      3196 8152 3196 8156 3197 8159 3201 8160
      3205 8164 3206 8167 3209 8169 3209 8171
      3215 8178 3224 8181 3224 8184 3227 8189
TIME...MOT...LOC 1911Z 045DEG 16KT 3235 8138

$$

JAQ
2 follow-up statements
557 
WWUS52 KCHS 021927
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT TUE SEP 2 2014

GAC029-031-103-022015-
/O.CON.KCHS.SV.W.0097.000000T0000Z-140902T2015Z/
BULLOCH GA-EFFINGHAM GA-BRYAN GA-
327 PM EDT TUE SEP 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR PORTIONS OF BULLOCH...EFFINGHAM AND BRYAN COUNTIES...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR GUYTON...MOVING SOUTHWEST AT 20
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
EXTREME CLOUD TO GROUND LIGHTNING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... 
BLITCHTON...BROOKLET...DENMARK...EDEN...EGYPT...ELLABELL...
GROVELAND...GUYTON...LANIER...MARLOW...MELDRIM...NEVILS...
PEMBROKE...PINEORA...RINCON...SPRINGFIELD...STILSON AND BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3248 8147 3241 8131 3231 8122 3196 8152
      3197 8159 3201 8160 3205 8164 3206 8167
      3209 8169 3209 8171 3215 8178 3224 8181
      3224 8184 3227 8189
TIME...MOT...LOC 1926Z 045DEG 16KT 3230 8144

$$

JAQ
313 
WWUS52 KCHS 021956
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT TUE SEP 2 2014

GAC029-031-103-022006-
/O.CAN.KCHS.SV.W.0097.000000T0000Z-140902T2015Z/
BULLOCH GA-EFFINGHAM GA-BRYAN GA-
356 PM EDT TUE SEP 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BULLOCH...
EFFINGHAM AND BRYAN COUNTIES HAS BEEN CANCELLED...

AT 356 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3248 8147 3241 8131 3231 8122 3196 8152
      3197 8159 3201 8160 3205 8164 3206 8167
      3209 8169 3209 8171 3215 8178 3224 8181
      3224 8184 3227 8189
TIME...MOT...LOC 1956Z 045DEG 16KT 3221 8155

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 1:24 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Sep 2, 1:24 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
124 PM EDT TUE SEP 2 2014

.SYNOPSIS...
HIGH PRESSURE WILL PREVAIL INTO THIS WEEKEND. A COLD FRONT WILL
STALL AND DISSIPATE NORTH OF THE REGION BY LATE WEEK...THEN A
STRONGER COLD FRONT COULD ADVANCE INTO THE REGION LATE IN THE
WEEKEND OR EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
TODAY...SHOWERS AND STORMS BEGINNING TO FIRE...MAINLY ALONG THE
SEA BREEZE IN GEORGIA. STILL EXPECT THE BEST RAIN CHANCES AWAY
FROM THE COAST AS THE SEA BREEZE PUSHES INLAND. PLENTY OF
INSTABILITY AND MESOSCALE BOUNDARIES WILL SUPPORT A FEW STRONG TO
SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL
IS ALSO A THREAT GIVEN THE ABUNDANT MOISTURE AND WEAK LOW-MID
LEVEL WINDS.

HIGH TEMPS SHOULD REACH THE MID TO EVEN UPPER 90S INLAND WITH
HEAT INDICES MOSTLY PEAKING 105-108 DEGREES AWAY FROM THE
COAST...JUST SHY OF ADVISORY LEVELS.

TONIGHT...CONVECTION WILL QUICKLY FADE IN THE EVENING AS CINH
INCREASES WITH THE LOSS OF HEATING AND INSTABILITY DIMINISHING.
EXPECT ALL CONVECTION TO COME TO AN END BY AROUND MIDNIGHT.
HOWEVER...JUST LIKE PREVIOUS OVERNIGHT PERIODS A FEW MARINE
INDUCED SHOWERS OR T-STORMS COULD SNEAK IN FROM OFF THE ATLANTIC
IN ASSOCIATION WITH SOME LOW LEVEL CONVERGENCE WITHIN THE SOUTH/SW
SYNOPTIC FLOW. ADDITIONALLY THERE COULD BE SOME FOG CONCERNS IN
LOCATIONS THAT GET RAIN TODAY.. BUT GIVEN LINGERING CONVECTIVE
DEBRIS CLOUDS WE ARE HESITANT TO INCLUDE IN THE FORECAST JUST YET.
IT/LL BE ANOTHER WARM AND STICKY NIGHT WITH LOWS LUCKY TO FALL TO
THE MIDDLE 70S INLAND AND THE UPPER 70S TO NEAR 80 AT THE SHORELINE.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
WEDNESDAY AND WEDNESDAY NIGHT...THE SOUTHEAST AND MUCH OF THE LOWER
MISSISSIPPI VALLEY WILL REMAIN UNDER THE INFLUENCE OF THE UPPER
RIDGE AND ASSOCIATED UPPER ANTICYCLONE THROUGH WEDNESDAY NIGHT. THE
RIDGE WILL MEANDER AND WOBBLE A BIT AS IT IS IMPACTED SOME BY A
TUTT-LIKE FEATURE OVER THE NORTHERN BAHAMAS. REGARDLESS...THERE ARE
STILL NO NOTABLE FEATURES ALOFT TO AID IN THE DEVELOPMENT OF SHOWERS
AND THUNDERSTORMS. AT THE SURFACE...ATLANTIC HIGH PRESSURE WILL
PERSIST ACROSS THE FORECAST AREA WITH A SURFACE TROUGH POSITIONED
INLAND ACROSS CENTRAL GEORGIA AND THE CAROLINAS. CONVECTIVE
DEVELOPMENT WILL BE DRIVEN BY SURFACE HEATING...CONVERGENCE ALONG
THE SEA BREEZE...AND CONVERGENCE WITHIN THE SURFACE TROUGH.
DEPENDING ON THE EXACT LOCATION OF THE SURFACE TROUGH...A BIT MORE
THUNDERSTORM ACTIVITY IS POSSIBLE WEDNESDAY AFTERNOON/EVENING. I
HAVE MAINTAINED THE GOING POPS...AND EVEN INCREASED THE PERCENTAGES
A BIT ACROSS THE FAR INLAND ZONES. THE OVERALL SEVERE WEATHER THREAT
REMAINS LOW...BUT WE CANNOT COMPLETELY RULE OUT A COUPLE OF STRONG
TO SEVERE STORMS WHERE MORE SIGNIFICANT BOUNDARY COLLISIONS OCCUR.
OVERNIGHT...ANY LINGERING ACTIVITY WILL BE CONFINED TO INLAND AREAS
AND WILL DISSIPATE THROUGH THE EVENING HOURS. OTHERWISE THE FORECAST
IS ESSENTIALLY DRY. LOOK FOR HIGHS ONCE AGAIN IN THE LOW TO MID 90S
AND LOWS IN THE IN THE LOW/MID 70S.

THURSDAY THROUGH FRIDAY...CURRENT INDICATIONS ARE THAT THE
AFOREMENTIONED UPPER RIDGE AND ANTICYCLONE MAY ACTUALLY REASSERT
ITSELF ALOFT AND STRENGTHEN A BIT THROUGH THE LATE WEEK TIME
PERIOD. FURTHERMORE...THE ATLANTIC HIGH WILL PERSIST AND THE FLOW
MAY ACTUALLY BE A BIT MORE ONSHORE DURING THIS TIME. TIME HEIGHTS
AND SOUNDINGS ARE A BIT DRIER AND THE INLAND SURFACE TROUGH MAY BE
LESS DEFINED AND FURTHER INLAND. ALL THIS MAY ADD UP TO A REDUCTION
IN CONVECTION...AND I HAVE REDUCED JUST A BIT KEEPING CHANCE POPS
CONFINED TO FAR INLAND PORTIONS OF SOUTHEAST GEORGIA FOR THE MOST
PART. TEMPERATURES WILL CHANGE LITTLE...LOW 90S FOR HIGHS AND
LOW/MID 70S FOR LOWS...AND REMAIN ABOVE NORMAL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
THE OVERALL GIST OF THE LONG TERM PERIOD APPEARS TO BE A GRADUAL
SHIFT TO A MORE ACTIVE PATTERN BEGINNING LATE IN THE WEEKEND AND
CONTINUING INTO EARLY NEXT WEEK. THE NEAR CONSTANT RIDGE ALOFT WILL
WEAKEN OVER THE REGION AS IT CONSOLIDATES TO THE WEST AND HEIGHTS
FALL ALOFT AS A BROAD TROUGH SETS UP ACROSS THE GREAT LAKES REGION
AND THE OHIO VALLEY. THIS WILL ALLOW FOR A MORE SIGNIFICANT COLD
FRONT TO APPROACH THE REGION FROM THE NORTHWEST ON SUNDAY AND
EVENTUALLY STALL IN THE VICINITY OF THE SOUTHEAST COAST MONDAY INTO
TUESDAY. MUCH DEEPER MOISTURE WILL ACCOMPANY THE STALLED BOUNDARY
AND THIS MAY LEAD TO A MUCH MORE ACTIVE PERIOD ESPECIALLY EARLY NEXT
WEEK. AS SUCH THE FORECAST FEATURES A GRADUAL COOLING TREND WITH
TEMPERATURES...REACHING NEAR NORMAL VALUES BY MONDAY. ALSO...POPS
HAVE BEEN INCREASED INTO THE 40 PERCENT RANGE LATE IN THE PERIOD.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
CONVECTION FIRING ALONG THE SEA BREEZE IN GEORGIA SOUTH OF KSAV AND
SHOULD SOON DO THE SAME FARTHER NORTH OVER EASTERN SC NEAR KCHS.
WE MAINTAINED VCTS THIS AFTERNOON AS WE EXPECT MOST OF THE
CONVECTION WEST OF THE TERMS AS THE SEA BREEZE GATHERS SOME STEAM
AND PUSHES INLAND. THE BEST CHANCE OVERALL THOUGH SHOULD BE IN
THE NEXT FEW HOURS. LATER TONIGHT WE CAN/T RULE OUT SOME LOW
STRATUS AND/OR LIGHT FOG CLOSE TO DAYBREAK WEDNESDAY...ESPECIALLY
IF RAIN FALLS TODAY...BUT CHANCES ARE LOW ENOUGH TO NOT MENTION
YET.

EXTENDED AVIATION OUTLOOK...LOW CHANCES OF DIRECT IMPACTS FROM
ISOLATED SHRA/TSRA ESPECIALLY EACH AFTERNOON/EVENING THROUGH THE
START OF THE WEEKEND. OTHERWISE...MAINLY VFR.

&&

.MARINE...
TODAY...THE TYPICAL BERMUDA-AZORES HIGH WILL YET AGAIN STRETCH
WEST ACROSS THE LOCAL WATERS. SW AND WEST WINDS EARLY THIS MORNING
WILL BACK AROUND TO THE SOUTH OR SOUTH/SE IN RESPONSE TO SEA
BREEZE CIRCULATIONS THIS AFTERNOON. ON AVERAGE WINDS WILL HOLD AT
OR BELOW 15 KT AND SEAS NO MORE THAN 2 OR 3 FT. ISOLATED SHOWERS
AND T-STORMS WILL OCCUR MAINLY THIS MORNING.

TONIGHT...A SOUTH AND SW FLOW WILL PERSIST AROUND THE WESTERN
PERIPHERY OF THE SUB-TROPICAL ATLANTIC RIDGE. WINDS WILL BE THEIR
GREATEST UNTIL ABOUT 3 AM...UP AS HIGH AS 15 KT OR SO...WITH SEAS
AGAIN 2 OR 3 FT. THE BULK OF THE NOCTURNAL CONVECTION WILL TAKE
PLACE OUT NEAR THE WESTERN WALL OF THE GULF STREAM AFTER MIDNIGHT.

WEDNESDAY THROUGH SATURDAY...THE OVERALL SETUP ACROSS THE LOCAL
WATERS WILL BY AND LARGE REMAIN UNCHANGED THROUGH THE START OF THE
WEEKEND. HIGH PRESSURE ANCHORED OVER THE CENTRAL ATLANTIC WILL DRIVE
A SOUTHERLY FLOW...WHICH MAY BE A BIT MORE SOUTHEASTERLY LATE IN THE
WEEK. OVERALL WIND SPEEDS WILL BE LESS THAN 15 KT WITH SOME SLIGHTLY
STRONGER PERIOD POSSIBLE EACH AFTERNOON WITH THE SEA BREEZE AND
DURING THE OVERNIGHT PERIODS WITH SOME NOCTURNAL SURGING. SEAS WILL
BE 1-3 FT...HIGHEST BEYOND 20 NM.

WATERSPOUTS...THE WEAK PRESSURE GRADIENT/LIGHT WIND FIELD COULD
SUPPORT WATERSPOUT DEVELOPMENT WEDNESDAY MORNING.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...RJB
SHORT TERM...BSH
LONG TERM...BSH
AVIATION...RJB
MARINE...
Hazardous weather outlook, Sep 2, 4:01 AM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
401 AM EDT TUE SEP 2 2014

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-030815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
401 AM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Sep 2, 2:15 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
215 PM EDT TUE SEP 2 2014

GAZ137-138-021845-
INLAND LIBERTY-LONG-
215 PM EDT TUE SEP 2 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND LONG
COUNTIES THROUGH 245 PM EDT...

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WILDWOOD ...AND IT IS NEARLY STATIONARY.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WILDWOOD...LIVE OAK...ALLENHURST...FLEMINGTON...MCINTOSH...SCREVEN
FORK...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3154 8168 3155 8170 3158 8170 3161 8174
      3160 8175 3161 8175 3161 8177 3162 8177
      3163 8179 3165 8181 3165 8183 3166 8183
      3193 8165 3185 8141 3163 8154 3158 8156
      3157 8158 3154 8166
TIME...MOT...LOC 1815Z 297DEG 2KT 3181 8160

JAQ
Special weather statement, Sep 2, 2:28 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
228 PM EDT TUE SEP 2 2014

GAZ088-101-SCZ042-047-021900-
EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN-
228 PM EDT TUE SEP 2 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...
EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 300 PM EDT...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM HAMPTON TO
TUSCULUM...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ESTILL...LURAY...LAKE WARREN STATE PARK...LENA...SCOTIA...BRIGHTON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3282 8130 3284 8126 3287 8127 3291 8124
      3294 8124 3301 8112 3301 8107 3288 8095
      3219 8126 3210 8139 3227 8144 3235 8150
TIME...MOT...LOC 1828Z 251DEG 3KT 3289 8115 3241 8138

JAQ
Local storm report, Sep 2, 2:38 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       1 WSW HINESVILLE        31.84N  81.61W
09/02/2014  U0.00 INCH       LIBERTY            GA   LAW ENFORCEMENT

            SIGNIFICANT STANDING WATER WAS REPORTED ON GLENN BRYANT
            ROAD IN HINESVILLE.

&&

EVENT NUMBER CHS1400996

SPR
Local storm report, Sep 2, 2:39 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
239 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     LIGHTNING        1 S HINESVILLE          31.83N  81.59W
09/02/2014                   LIBERTY            GA   LAW ENFORCEMENT

            LIGHTNING STRUCK A HOUSE ON MAGNOLIA LANE IN
            HINESVILLE.

&&

EVENT NUMBER CHS1400997

SPR
Local storm report, Sep 2, 2:51 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     HAIL             2 NNW HINESVILLE        31.87N  81.61W
09/02/2014  E0.75 INCH       LIBERTY            GA   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED PENNY SIZED HAIL ON FORT
            STEWART. GUSTY WINDS ALSO BLEW DOWN SMALL LIMBS AND
            HEAVY RAIN PRODUCED STANDING WATER IN POOR DRAINAGE
            AREAS.

&&

EVENT NUMBER CHS1400998

SPR
Special weather statement, Sep 2, 3:03 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EDT TUE SEP 2 2014

GAZ100-101-SCZ047-021930-
BULLOCH-EFFINGHAM-INLAND JASPER-
303 PM EDT TUE SEP 2 2014

...STRONG THUNDERSTORMS WITH EXCESSIVE LIGHTNING WILL IMPACT
PORTIONS OF BULLOCH...EFFINGHAM AND JASPER COUNTIES THROUGH 330 PM
EDT...

AT 259 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR SPRINGFIELD...MOVING SOUTH AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SPRINGFIELD...STILLWELL...GUYTON...STILSON...RINCON...HUBERT...
BLANDFORD...PINEORA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
EXCESSIVE CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...
REMAIN AS LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS...
OPEN SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM
WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3253 8151 3260 8139 3257 8135 3256 8129
      3255 8129 3260 8123 3260 8109 3223 8115
      3224 8120 3217 8129 3217 8141 3221 8141
      3222 8143 3224 8143 3218 8167
TIME...MOT...LOC 1903Z 003DEG 11KT 3235 8128

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 2:15 PM EDTSpecial Weather StatementCHSLiberty, Long30 min
Sep 2, 2:28 PM EDTSpecial Weather StatementCHSEffingham32 min
Sep 2, 2:40 PM EDTAreal Flood AdvisoryCHSLiberty, Long2 hr
Sep 2, 3:03 PM EDTSpecial Weather StatementCHSEffingham27 min
Sep 2, 3:37 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Effingham113 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.